MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL)

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL)
Model Number MICL12.6
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Optical Problem (3001)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 11/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm, micl12.6, -11.00 diopter, implantable collamer lens into the patient's right eye (od) on (b)(6) 2018 and excessive vault was observed.The lens remains implanted, surgeon planned to exchanged lens on (b)(6) 2019 but the patient rescheduled surgery.On (b)(6) 2019 is the expected date of surgery.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional data: the reporter indicated that the surgeon implanted a 12.6mm, micl12.6, -11.00 diopter, implantable collamer lens into the patients right eye (od) on (b)(6) 2018.On (b)(6) 2019 the lens was exchanged for a shorter length lens due to excessive vault and glare/haloes.This exchange resolved the problem, patient is doing great.Secondary surgical intervention, exchange.Device evaluation: lens was returned in liquid, in a small plastic container.Visual inspection found a torn haptic.Work order search: no similar complaint type events were reported for units within the same lot.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
IMPLANTABLE COLLAMER LENS (ICL)
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8241101
Report Number2023826-2019-00099
Device Sequence Number16691777
Product Code MTA
UDI-Device Identifier00841542103046
UDI-Public00841542103046
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2019
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer02/20/2019
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR